MAUDE Adverse Event Report: DEPUY SPINE INC VIPER PRIME PALM HANDLE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

DEPUY SPINE INC VIPER PRIME PALM HANDLE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 286750036
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021 during a posterior spinal fusion procedure, the viper prime handle could not assemble with the unknown stylet attachment.The procedure was completed using another handle from the set.There was no surgical delay.There was no patient consequence.There is no further information available.This report is for one (1) viper prime palm handle.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Visual inspection: the complaint device viper prime palm handle was returned to cq west chester for investigation.The palm handle had multiple scratches.The handle core had multiple impaction marks and the opening was slightly deformed at places.Functional test: this could not be performed as the device was not returned with a mating device.But the handle core opening was slightly deformed which might have resulted in the complaint condition.Dimensional inspection: dimensional inspection was performed for the design of device.Document/specification review: based on the date of manufacture, the current and manufactured to version of drawing were reviewed.Conclusion: the device was not returned with a mating device to evaluate the complaint condition.The handle core deformed which could have resulted in the difficulty in assembling the device.Hence, the complaint was confirmed.A definitive assignable root cause could not be determined from the available information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot - a review of the receiving inspection (ri) for viper prime palm handle was conducted identifying that lot number mf4293003 was released in one batch.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review - the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER PRIME PALM HANDLE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
chemin-blanc 38
le locle 02400
SZ   02400
6103142063
MDR Report Key13077951
Report Number1526439-2021-02614
Device Sequence Number4152546
Product Code OLO
UDI-Device Identifier10705034507637
UDI-Public10705034507637
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K170937
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286750036
Device Catalogue Number286750036
Device Lot NumberMF4293003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/27/2021
Supplement Date Received by Manufacturer02/07/2022
Initial Report FDA Received Date12/23/2021
Supplement Report FDA Received Date02/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/11/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - ATTACHMENTS: MIS VIPER
Patient SexUnknown